Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 25, 2008, 2:18 PM CDT for Langlade County, Marathon County, Shawano County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 25, 2008, 2:49 PM CDT
- In force
- 31 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Langlade County, WI, Marathon County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 251918 SVRGRB WIC067-073-115-252000- /O.NEW.KGRB.SV.W.0084.080725T1918Z-080725T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 218 PM CDT FRI JUL 25 2008 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST MARATHON COUNTY IN CENTRAL WISCONSIN... EXTREME SOUTH CENTRAL LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN... WESTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN... * UNTIL 300 PM CDT * AT 214 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SUNSET...OR 10 MILES EAST OF WAUSAU...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANIWA AND BIRNAMWOOD BY 230 PM... MATTOON AND PHLOX BY 245 PM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4507 8899 4483 8897 4485 8949 4507 8949 TIME...MOT...LOC 1917Z 271DEG 34KT 4498 8938 $$ JKL
4 follow-up statements
000
WWUS53 KGRB 251926
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
226 PM CDT FRI JUL 25 2008
WIC067-073-115-252000-
/O.CON.KGRB.SV.W.0084.000000T0000Z-080725T2000Z/
LANGLADE-MARATHON-SHAWANO-
226 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN SHAWANO...NORTHEAST MARATHON AND EXTREME SOUTH CENTRAL
LANGLADE COUNTIES...
AT 223 PM...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
HOGARTY...OR 14 MILES SOUTHWEST OF ANTIGO...AND WAS MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MATTOON AND PHLOX BY 245 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4507 8938 4507 8900 4505 8899 4501 8899
4500 8899 4499 8898 4483 8897 4486 8942
TIME...MOT...LOC 1926Z 270DEG 36KT 4497 8926
$$
JKL000
WWUS53 KGRB 251935
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT FRI JUL 25 2008
WIC073-251944-
/O.CAN.KGRB.SV.W.0084.000000T0000Z-080725T2000Z/
MARATHON-
234 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MARATHON COUNTY
IS CANCELLED...
THE STORM HAS MOVED OUT OF MARATHON COUNTY.
LAT...LON 4506 8921 4507 8900 4505 8899 4501 8899
4500 8899 4499 8898 4483 8897 4485 8921
TIME...MOT...LOC 1934Z 270DEG 36KT 4497 8915
$$
WIC067-115-252000-
/O.CON.KGRB.SV.W.0084.000000T0000Z-080725T2000Z/
LANGLADE-SHAWANO-
234 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN SHAWANO AND EXTREME SOUTH CENTRAL LANGLADE COUNTIES...
AT 231 PM...DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
ANIWA IN EXTREME WESTERN SHAWANO COUNTY. THE THUNDERSTORM WAS MOVING
EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MATTOON BY 240 PM...
PHLOX BY 245 PM...
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING.
LAT...LON 4506 8921 4507 8900 4505 8899 4501 8899
4500 8899 4499 8898 4483 8897 4485 8921
TIME...MOT...LOC 1934Z 270DEG 36KT 4497 8915
$$
JKL000
WWUS53 KGRB 251943
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
243 PM CDT FRI JUL 25 2008
WIC067-115-252000-
/O.CON.KGRB.SV.W.0084.000000T0000Z-080725T2000Z/
LANGLADE-SHAWANO-
243 PM CDT FRI JUL 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN SHAWANO AND EXTREME SOUTH CENTRAL LANGLADE COUNTIES...
AT 240 PM...RADAR INDICATED A THUNDERSTORM WITH POSSIBLE WINDS OVER
50 MPH. THIS STORM WAS LOCATED NEAR MATTOON...OR 14 MILES SOUTH OF
ANTIGO...AND WAS MOVING EAST AT 40 MPH.
IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
LAT...LON 4506 8910 4507 8900 4505 8899 4501 8899
4500 8899 4499 8898 4486 8898 4486 8913
TIME...MOT...LOC 1943Z 269DEG 35KT 4496 8903
$$
JKL000
WWUS53 KGRB 251949
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT FRI JUL 25 2008
WIC067-115-251959-
/O.CAN.KGRB.SV.W.0084.000000T0000Z-080725T2000Z/
LANGLADE-SHAWANO-
249 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHAWANO AND EXTREME
SOUTH CENTRAL LANGLADE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
BRIEF HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN ALSO
BE EXPECTED.
LAT...LON 4506 8910 4507 8900 4505 8899 4501 8899
4500 8899 4499 8898 4486 8898 4486 8913
TIME...MOT...LOC 1946Z 269DEG 35KT 4496 8899
$$
JKLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:54 AM CDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jul 25, 4:54 AM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 454 AM CDT FRI JUL 25 2008 .SHORT TERM...TODAY THROUGH SATURDAY. COLD FRONT OVER MINNESOTA AT 09Z WILL MOVE ACROSS THE AREA THIS EVENING. MOISTURE IS INCREASING AHEAD OF IT WITH SURFACE DEWPOINTS RISING THROUGH THE 60S. CLOUDS WILL INHIBIT SURFACE BASED CONVECTION UNTIL LATER TODAY. BUFKIT FORECAST SOUNDINGS HAVE CAPES OF AROUND 1500 J/KG THIS AFTERNOON AND MID LEVEL WINDS ARE 40 TO 50 KNOTS LATE IN THE DAY...SO THERE IS A SMALL CHANCE OF SEVERE THUNDERSTORMS. THINK THEY WOULD BE RIGHT ALONG THE FRONT WHERE LOW LEVEL CONVERGENCE IS GREATEST. DRY AIR FOLLOWS FOR LATER TONIGHT AND SATURDAY. THERE IS NOT TOO MUCH COOL AIR BEHIND THIS FRONT...SO EXPECT TEMPERATURES TO BE CLOSE TO OR EVEN A FEW DEGREES ABOVE AVERAGE...THOUGH DEWPOINTS IN THE UPPER 40S TO MID 50S WILL MAKE IT FEET MORE COMFORTABLE THAN THIS AFTERNOON AND EVENING. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. FLOW ALOFT IS FORECAST TO BE NORTHWEST THROUGH THE EARLY PART OF NEXT WEEK. A SHORT WAVE THAT IS EXPECTED TO ARRIVE AROUND THE MIDDLE OF THE WEEK WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. UNTIL THEN...WILL CONTINUE THE DRY FORECAST. && .AVIATION...MVFR CEILINGS IN CENTRAL AND NORTHCENTRAL WISCONSIN SHOULD GRADUALLY RISE INTO THE LOW VFR RANGE LATER TODAY. THERE WILL BE SOME HAZE IN THE AIR AS THERE IS A LOT OF LOW LEVEL MOISTURE AROUND. A SCATTERED TO BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE AREA THIS AFTERNOON AND EVENING...THOUGH THERE COULD BE ISOLATED SHOWERS AND THUNDERSTORMS EARLIER IN THE DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MG
Hazardous weather outlook, Jul 25, 12:54 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1254 PM CDT FRI JUL 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1254 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...THIS AFTERNOON INTO THE EVENING HOURS...MAINLY NORTH OF LINE FROM WAUSAU TO MARINETTE. FURTHER SOUTH CLOUDS HAVE LIMITED THE INSTABILITY...THUS THERE IS A LESSER THREAT FOR SEVERE STORMS. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT ASSOCIATED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OVER NORTH CENTRAL WISCONSIN. LMZ521-522-541>543-261800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1254 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TOWARDS EVENING WITH LOCALLY HIGH WINDS AND WAVES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE EXTENT OF THESE STORMS.
In the hours before
Special weather statement, Jul 25, 2:07 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 207 PM CDT FRI JUL 25 2008 WIZ010-011-018-019-030-031-251930- FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-SHAWANO- 207 PM CDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS OVER CENTRAL WISCONSIN... AT 206 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WAUSAU...MOVING EAST AT NEARLY 40 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL ARE EXPECTED WITH THIS STORM. ADDITIONAL THUNDERSTORMS ARE LOCATED NEAR RHINELANDER AND IN WESTERN LANGLADE COUNTY. IF THE STORMS APPROACH YOUR AREA...SEEK SHELTER IN A STURDY STRUCTURE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR NORTH-CENTRAL WISCONSIN. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:04 PM CDT | Special Marine Warning | GRB | 82 min | |
| Jul 25, 6:39 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 81 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.